Alert archive / Kentucky / Tornado Warnings in 1997
Tornado Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Mar 2, 1997, 1:34 AM EST for Morgan County, Kentucky. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 1:34 AM EST (06:34 UTC)
- Expired
- Mar 2, 1997, 2:35 AM EST
- In force
- 61 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 020635 RRA TORJKL KYC175-020735- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON KY 134 AM EST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 235 AM EST FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTHEAST KENTUCKY ...MORGAN AT 132 AM DOPPLER RADAR INDICATED A POSSIBLE TORNADO NEAR WALLINGTON OR 20 MILES SOUTH OF MOREHEAD. THIS STORM IS MOVING EAST AT 50 MPH AND WILL BE MOVING INTO WEST LIBERTY...EZEL...GRASSY CREEK..AND WRIGLEY BY 215 AM. PEOPLE IN THE PROJECTED PATH OF THE TORNADO SHOULD TAKE SHELTER IMMEDIATELY. MOVE INSIDE A STORM CELLAR... A BASEMENT...OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOUSE. INGRAM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Mar 1, 2:16 PM EST, 11 hours 18 minutes earlier.
Area forecast discussion, Mar 1, 2:16 PM EST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 220 PM EST SAT MAR 1 1997 LITTLE TIME SPENT DELVING INTO THE MODELS THIS PACKAGE. STILL PLENTY OF FLASH FLOOD CONCERNS COMBINED WITH OUR FIRST DAY OF HSA RESPONSIBILITY. WHEN IT RAINS IT POURS. MODELS COMING INTO BETTER AGREEMENT ON MOVEMENT OF SRN STREAM SHORTWAVE...HOWEVER NGM SEEMS OUT TO LUNCH ON PRECIP TOTALS. BELIEVE HEAVIER ETA QPF TO BE BELIEVED AS SHRA/TSRA ADVANCING EWD ACRS CENTRAL KY. AREAS FROM JKL ON SOUTH HAVE HAD LITTLE IN THE WAY OF RAIN TODAY...THIS WILL CHANGE AS COLD FRONT HEADS E TONIGHT AND BETTER UVM BEGINS AFFECTING THE FAR SE. FFA FOR ENTIRE AREA STILL APPEARS REASONABLE. SVR WX ALSO A POSSIBILITY THIS EVENING AS FAVORABLE WIND PROFILES PER FCST SOUNDINGS COMBINE WITH LIFT AND INSTAB. BOW ECHO FEATURES THE PRIMARY CONCERN. FRONT EXITS STAGE RIGHT BY SUNDAY AFTN...HOWEVER POST FRONTAL RAINFALL CONTINUES THROUGH THE EVENING AS S/W PASSES TO OUR SOUTH. CATEGORICAL POPS LOOK REASONABLE INTO SUNDAY AFTERNOON. CHANCE POPS SUNDAY EVENING OTRW MOSTLY CLDY/COOLER. MONDAY SHOULD BE PARTLY SUNNY AS MODEL MN RH DECREASES AND WK SFC HI PRES NOSES IN. WENT ABOVE GUIDANCE TONIGHT...TEMPS WILL REMAIN IN THE 60S UNTIL FROPA. ON SUNDAY CAA BEHIND FRONT COMBINED WITH LINGERING PRECIP WILL CAUSE TEMPS TO FALL BACK INTO THE 50S. MOS TEMPS GENERALLY ACCEPTED SUN NITE...I.E. 35-40. LOW-MID 50S LOOK GOOD ON MON. JKL 62/62/36/54 ++30 LOZ 62/62/36/56 ++30 SES
In the hours before
Local storm report, Mar 1, 8:15 PM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EST SAT MAR 1 1997
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
709 AM MEANS/25 SW MOREHEAD KY FLOODING
03/01/97 MENIFEE BEAVER CREEK RT 1274
CARS WASHED OFF OF DRIVEWAY
IN MEANS
600 AM CLAY CITY/35 SW MOREHEAD KY FLOODING
03/01/97 POWELL BRUSH CREEK OVER HWY 82 AND
ALONG HWY 15
8 HOMES FLOODED
730 AM CROCKETT/25 SE MOREHEAD KY FLOODING
03/01/97 MORGAN TRAILERS FLOODED ON HWY 172
735 AM MT STERLING/ KY FLOODING
03/01/97 30 SW MOREHEAD DOWNTOWN STREETS FLOODED
MONTGOMERY
815 AM CLAY CITY/35 SW MOREHEAD KY FLOODING
03/01/97 POWELL WINCHESTER RD DAMAGED TO
BRIDGE AND ROAD FLOODED
BRUSH CREEK BRIDGE WASHED
OUT AND ROAD FLOODED
LOW LYING AREAS FLOODED
HWY 213 AND US 460 CLOSED
DUE TO HIGH WATER
815 AM NEAR MOREHEAD KY FLOODING
03/01/97 ROWAN DRY CREEK OUT OF ITS BANKS
MUDSLIDES SOUTH OF MOREHEAD
TRIPLETT CREEK FLOODING IN
MOREHEAD
CHRISTIE CREEK FLOODING
TRAILERS
TREES DOWN IN NORTHERN ROWAN
830 AM IN COUNTY KY FLOODING
03/01/97 MORGAN LICKING RIVER FLOODING
SMALL BUILDINGS WASHED AWAY
ALONG STREAMS IN NORTH
MORGAN COUNTY
WATER OVER...RT 7
RT 711
RT 650
RT 1002
910 AM SANDY HOOK/ KY FLOODING
03/01/97 20 SE MOREHEAD POWER LINES DOWN
ELLIOTT NURSING HOME EVACUATED
915 AM IN COUNTY KY FLOODING
03/01/97 MORGAN ROADS CLOSED DUE TO HIGH
WATER...RT 7
RT 172 AT WRIGLEY
RT 650
EVACUATIONS IN CROCKETT AREA
1040 PM SLADE/25 NW OF JACKSON KY FLOODING
03/01/97 POWELL INDIAN CREEK FLOODING FIELDS
1200 PM NORTH AND WEST PARTS KY FLOODING
03/01/97 MENIFEE BRIDGE WASHED OUT ON HWY
1274
SECTIONS OF HWY 1274 AND 460
UNDER WATER
1205 PM IN COUNTY KY FLOODING
03/01/97 MONTGOMERY BEDFORD RD/HWY 213 N ROAD
FLOODED AND BRIDGE UNDER
WATER
HOWARDS MILL RD/HWY 1331
SEVERAL MILES FLOODED AND A
BRIDGE UNDER WATER
KINGSTON PIKE/HWY 1991 UNDER
WATER
SEVERAL OTHER ROADS UNDER
WATER
1210 PM SALT LICK/10 SW MOREHEAD KY FLOODING
03/01/97 BATH HWY 211 UNDER WATER
OTHER MINOR FLOODING
REPORTED
1210 PM SOUTHEAST KY FLOODING
03/01/97 ROWAN MUDSLIDE ON HWY 519
1242 PM 30 NW OF MOREHEAD KY FLOODING
03/01/97 FLEMING HWY 560 BETWEEN EWING AND
COWAN UNDER 2 FT OF WATER
250 PM IRVINE/30 NW JACKSON KY FLOODING
03/01/97 ESTILL CREEKS OVERFLOWING IN
DOWNTOWN
250 PM IN COUNTY KY WIND DAMAGE
03/01/97 POWELL TREES DOWN NEAR STANTON
WINDS 50 TO 60 MPH
310 PM STANTON/35 NW JACKSON KY TORNADO
03/01/97 POWELL STATE POLICE REPORTED
TORNADO ON THE GROUND IN
STANTON
TREES DOWN ON CAR
ROOF BLOWN OFF OF A TRAILER
AND A HOUSE
BARN BLOWN DOWN
320 PM EZEL/20 S MOREHEAD KY TORNADO
03/01/97 MORGAN STATE POLICE REPORT POSSIBLE
TORNADO
340 PM SALT LICK/10 SW MOREHEAD KY FLOODING
03/01/97 BATH APPROXIMATELY 100 PEOPLE
EVACUATED DUE TO FLOODING
CEG/JIRLocal storm report, Mar 1, 8:19 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EST SAT MAR 1 1997
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
709 AM MEANS/25 SW MOREHEAD KY FLOODING
03/01/97 MENIFEE BEAVER CREEK RT 1274
CARS WASHED OFF OF DRIVEWAY
IN MEANS
600 AM CLAY CITY/35 SW MOREHEAD KY FLOODING
03/01/97 POWELL BRUSH CREEK OVER HWY 82 AND
ALONG HWY 15
8 HOMES FLOODED
730 AM CROCKETT/25 SE MOREHEAD KY FLOODING
03/01/97 MORGAN TRAILERS FLOODED ON HWY 172
735 AM MT STERLING/ KY FLOODING
03/01/97 30 SW MOREHEAD DOWNTOWN STREETS FLOODED
MONTGOMERY
815 AM CLAY CITY/35 SW MOREHEAD KY FLOODING
03/01/97 POWELL WINCHESTER RD DAMAGED TO
BRIDGE AND ROAD FLOODED
BRUSH CREEK BRIDGE WASHED
OUT AND ROAD FLOODED
LOW LYING AREAS FLOODED
HWY 213 AND US 460 CLOSED
DUE TO HIGH WATER
815 AM NEAR MOREHEAD KY FLOODING
03/01/97 ROWAN DRY CREEK OUT OF ITS BANKS
MUDSLIDES SOUTH OF MOREHEAD
TRIPLETT CREEK FLOODING IN
MOREHEAD
CHRISTIE CREEK FLOODING
TRAILERS
TREES DOWN IN NORTHERN ROWAN
830 AM IN COUNTY KY FLOODING
03/01/97 MORGAN LICKING RIVER FLOODING
SMALL BUILDINGS WASHED AWAY
ALONG STREAMS IN NORTH
MORGAN COUNTY
WATER OVER...RT 7
RT 711
RT 650
RT 1002
910 AM SANDY HOOK/ KY FLOODING
03/01/97 20 SE MOREHEAD POWER LINES DOWN
ELLIOTT NURSING HOME EVACUATED
915 AM IN COUNTY KY FLOODING
03/01/97 MORGAN ROADS CLOSED DUE TO HIGH
WATER...RT 7
RT 172 AT WRIGLEY
RT 650
EVACUATIONS IN CROCKETT AREA
1040 PM SLADE/25 NW OF JACKSON KY FLOODING
03/01/97 POWELL INDIAN CREEK FLOODING FIELDS
1200 PM NORTH AND WEST PARTS KY FLOODING
03/01/97 MENIFEE BRIDGE WASHED OUT ON HWY
1274
SECTIONS OF HWY 1274 AND 460
UNDER WATER
1205 PM IN COUNTY KY FLOODING
03/01/97 MONTGOMERY BEDFORD RD/HWY 213 N ROAD
FLOODED AND BRIDGE UNDER
WATER
HOWARDS MILL RD/HWY 1331
SEVERAL MILES FLOODED AND A
BRIDGE UNDER WATER
KINGSTON PIKE/HWY 1991 UNDER
WATER
SEVERAL OTHER ROADS UNDER
WATER
1210 PM SALT LICK/10 SW MOREHEAD KY FLOODING
03/01/97 BATH HWY 211 UNDER WATER
OTHER MINOR FLOODING
REPORTED
1210 PM SOUTHEAST KY FLOODING
03/01/97 ROWAN MUDSLIDE ON HWY 519
1242 PM 30 NW OF MOREHEAD KY FLOODING
03/01/97 FLEMING HWY 560 BETWEEN EWING AND
COWAN UNDER 2 FT OF WATER
250 PM IRVINE/30 NW JACKSON KY FLOODING
03/01/97 ESTILL CREEKS OVERFLOWING IN
DOWNTOWN
250 PM IN COUNTY KY WIND DAMAGE
03/01/97 POWELL TREES DOWN NEAR STANTON
WINDS 50 TO 60 MPH
310 PM STANTON/35 NW JACKSON KY TORNADO
03/01/97 POWELL STATE POLICE REPORTED
TORNADO ON THE GROUND IN
STANTON
TREES DOWN ON CAR
ROOF BLOWN OFF OF A TRAILER
AND A HOUSE
BARN BLOWN DOWN
320 PM EZEL/20 S MOREHEAD KY TORNADO
03/01/97 MORGAN STATE POLICE REPORT POSSIBLE
TORNADO
340 PM SALT LICK/10 SW MOREHEAD KY FLOODING
03/01/97 BATH H APPROXIMATELY 100 PEOPLE
EVACUATED DUE TO FLOODING
CEG/JIRLocal storm report, Mar 1, 8:55 PM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EST SAT MAR 1 1997
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
335 PM TAR RIDGE/25 SW MOREHEAD KY TORNADO
03/01/97 MENIFEE 24 HR POINT REPORT TORNADO ON
THE GROUND NEAR TAR RIDGE
EXTENSIVE DAMAGE TO TRAILERS
AND HOUSES
345 PM POMEROYTON/25 S MOREHEAD KY TORNADO
03/01/97 MENIFEE 24 HR POINT REPORTED TORNADO
ON THE GROUND NEAR
POMEROYTON
BUILDINGS DAMAGED
TREES DOWN
POWER LINES DOWN
320 PM WEST PART KY WIND DAMAGE
03/01/97 MORGAN TREES DOWN ON ROADS
410 PM FLAT GAP/35 SE MOREHEAD KY WIND DAMAGE
03/01/97 JOHNSON TREES AND PHONE LINES DOWN
418 PM IN COUNTY KY 50 MPH TSTM GUST
03/01/97 MARTIN
CEG/JIRLocal storm report, Mar 1, 8:56 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EST SAT MAR 1 1997
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
335 PM TAR RIDGE/25 SW MOREHEAD KY TORNADO
03/01/97 MENIFEE 24 HR POINT REPORT TORNADO ON
THE GROUND NEAR TAR RIDGE
EXTENSIVE DAMAGE TO TRAILERS
AND HOUSES
345 PM POMEROYTON/25 S MOREHEAD KY TORNADO
03/01/97 MENIFEE 24 HR POINT REPORTED TORNADO
ON THE GROUND NEAR
POMEROYTON
BUILDINGS DAMAGED
TREES DOWN
POWER LINES DOWN
320 PM WEST PART KY WIND DAMAGE
03/01/97 MORGAN TREES DOWN ON ROADS
410 PM FLAT GAP/35 SE MOREHEAD KY WIND DAMAGE
03/01/97 JOHNSON TREES AND PHONE LINES DOWN
418 PM IN COUNTY KY 50 MPH TSTM GUST
03/01/97 MARTIN
CEG/JIRLocal storm report, Mar 1, 9:10 PM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 PM EST SAT MAR 1 1997
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
435 PM 3 N INEZ KY TORNADO
03/01/97 MARTIN FUNNEL CLOUD SIGHTED NEAR
BLACK LOG AND TURKEY
RT 3 CLOSED DUE TO TREES
DOWN
440 PM PUNCHEON/9 N PAINTSVILLE KY WIND DAMAGE
03/01/97 JOHNSON TREES AND POWER LINES DOWN
ROOF BLOWN OFF BUILDING
300 PM STANTON/30 SW MOREHEAD KY WIND DAMAGE
03/01/97 POWELL DELAYED REPORT FROM STATE
POLICE
SEVERAL HOUSES DAMAGED AND A
BARN BLOWN DOWN.
554 PM IN COUNTY KY FLOODING
03/01/97 MENIFEE STREAMS COUNTYWIDE AT
BANKFUL NUMEROUS ROADS
COVERED WITH WATER
600 PM IN COUNTY KY FLOODING
03/01/97 FLEMING KY HWY 11 NEAR TILTON CLOSED
UNDER 4 FT OF WATER
CREEKS OUT OF BANKS...
SANDLICK
FOX
FLEMING
7 PEOPLE EVACUATED
641 PM IN COUNTY KY FLOODING
03/01/97 ESTILL SEVERAL ROADS COVERED WITH
WATER
FLOODING OF BUSINESSES AND
BASEMENTS
900 PM IN COUNTY KY FLOODING
03/01/97 ELLIOTT DELAYED REPORT FROM DES
DIRECTOR
NUMEROUS BRIDGES WASHED OUT
AND ROADS UNDER WATER
CEG/JIRLocal storm report, Mar 1, 9:16 PM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1231 AM EST MON MAR 3 1997
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM PULASKI CO KY WIND DAMAGE
03/02/97 PULASKI TREES DOWN IN SEVERAL PLACES
1230 AM PULASKI CO KY FLOODING
03/02/97 PULASKI SCATTERED FLOODING OVER WHOLE
COUNTY. MOSTLY BASEMENTS...
LOW LYING AREAS AND FARM
LAND.
1240 AM WAYNE CO KY FLOODING
03/02/97 WAYNE POOLING WATER ON SEVERAL
ROADS.
114 AM POWELL CO KY FLOODING
03/02/97 POWELL SEVERAL STREAMS FLOODED.
120 AM FLEMING CO KY WIND DAMAGE
03/02/97 FLEMING TREES AND POWER LINES DOWN
ACROSS COUNTY.
125 AM 25 SW MOREHEAD KY TORNADO
03/02/97 MONTGOMERY POSSIBLE TORNADO REPORTED BY
COUNTY DES.
130 AM 20 S MOREHEAD KY HAIL
03/02/97 MORGAN SMALL HAIL REPORTED IN EZEL.
132 AM 20 SW MOREHEAD KY WIND DAMAGE
03/02/97 MENIFEE WIND DAMAGE OVER COUNTY.
NUMEROUS TREES AND POWER
LINES DOWN. ON HWY 1240 IN
DENNISTON HOUSE BLOWN OFF
FOUNDATION. ONE TRAILER
DESTROYED AND ANOTHER BLOWN
OFF FOUNDATION. ROOF BLOWN
OFF HOUSE. TWO BARNS
DESTROYED. STEEL FLAG POLE
BENT OVER HALF WAY. ON HWY
1693 AND 1274 TREE FELL ON
HOUSE AND CAR. ONE BARN
DESTROYED.
132 AM 20 SW MOREHEAD KY TORNADO
03/02/97 MENIFEE POSSIBLE TORNADO IN
DENNISTON AND ON RT 1274 IN
MORGAN VIEW ESTATES.
150 AM 30 NW JACKSON KY WIND DAMAGE
03/02/97 POWELL SEVERAL TREES DOWN. SOME
FELL ON HOUSES AND BLOCKED
ROADS. ROOF BLOWN OFF HOUSE.
SIDING BLOWN OFF HOUSES.
150 AM 30 SW JACKSON KY TORNADO
03/02/97 POWELL POSSIBLE TORNADO REPORTED
BY PUBLIC IN STANTON.
150 AM ESTILL CO KY WIND DAMAGE
03/02/97 ESTILL NUMEROUS TREES DOWN OVER
COUNTY. TREES BLOCKING PARTS
OF HWY 52.
150 AM 20 S MOREHEAD KY WIND DAMAGE
03/02/97 MORGAN POWER LINES DOWN. TREE
DAMAGE TO HOUSES AND CARS.
ONE BARN BLOWN DOWN. OTHER
BARN DAMAGE.
200 AM JACKSON KY WIND DAMAGE
03/02/97 BREATHITT FLAG POLE BENT TO GROUND IN
TOWN.
200 AM ELLIOTT KY WIND DAMAGE
03/02/97 ELLIOTT SHINGLES BLOWN OFF HOUSES.
TREES DOWN AT SEVERAL
LOCATIONS.
200 AM MAGOFFIN CO KY WIND DAMAGE
03/02/97 MAGOFFIN FEW TREES BLOWN OVER IN
COUNTY.
220 AM JOHNSON CO KY WIND DAMAGE
03/03/97 JOHNSON POWER OUTAGES OVER COUNTY.
LIMBS BLOWN OUT OF TREES.
ROOF BLOWN OFF SMALL
BUILDING AND LANDED ON CAR
IN PAINTSVILLE.
230 AM FLOYD CO KY WIND DAMAGE
03/02/97 FLOYD TREES DOWN IN PARTS OF
COUNTY. IN SOUTH FLOYD TREES
BLOCKING RT 122.
230 AM MARTIN CO KY WIND DAMAGE
03/02/97 MARTIN FEW TREES BLOWN OVER IN
COUNTY.
300 AM BATH CO KY FLOODING
03/02/97 BATH EVACUATIONS DUE TO FLOODING.
SEVERAL ROADS CLOSED OVER
COUNTY. STATE HWY 112 AND 221
CLOSED...ALSO US 460. HOMES
FLOODED NEAR PRESTON...
OLYMPIA...STATE VALLEY AND
WYOMING.
300 AM FLEMING CO KY FLOODING
03/02/97 FLEMING SEVERAL CREEKS AND STREAMS
FLOODED. WATER COVERING ROAD
IN PARTS OF COUNTY. ON
LOCUST RD NEAR HILLSBORO AND
ON KY 32W CAR DROVE OFF ROAD
INTO WATER. ON KY 1032 NEAR
MUSES MILLS TWO PEOPLE WERE
RESCUED BEFORE CARS WENT
INTO WATER. KY 111 AND ROAD
158 UNDER WATER.
330 AM 25 W JACKSON KY FLOODING
03/02/97 LEE MUDSLIDE OFF OF 587 ON TODD
ROAD NEAR DELVINTA.
330 AM 25 SE MOREHEAD KY FLOODING
03/02/97 ELLIOTT BRIDGES WASHED OUT IN
ISONZILLE. SEVERAL ROADS AND
BRIDGES NOT PASSABLE.
ROAD BEDS WAHED OUT.
EVACUATION OF NURSING HOME.
400 AM MONTGOMERY CO KY FLOODING
03/02/97 MONTGOMERY CREEKS FLOODED IN COUNTY.
SOME ROADS ARE NOT PASSABLE.
515 AM 2 NW PIKEVILLE KY FLOODING
03/02/97 FLOYD ROCKSLIDE REPORTED IN
AUXIER. ONE LANE OF RT 321
COVERED. FThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:20 AM EST | Severe Thunderstorm Warning | JKL | Powell | 40 min |
| Mar 2, 12:20 AM EST | Severe Thunderstorm Warning | JKL | Wayne | 40 min |
| Mar 2, 12:44 AM EST | Tornado Warning | JKL | Powell | 46 min |
| Mar 2, 12:48 AM EST | Severe Thunderstorm Warning | JKL | Rockcastle | 47 min |
| Mar 2, 12:57 AM EST | Flash Flood Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 4 hr |
| Mar 2, 12:57 AM EST | Flash Flood Warning | JKL | Estill, Powell | 4 hr |
| Mar 2, 1:01 AM EST | Severe Thunderstorm Warning | JKL | Fleming | 34 min |
| Mar 2, 1:15 AM EST | Tornado Warning | JKL | Rockcastle | 45 min |
| Mar 2, 1:19 AM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel | 61 min |
| Mar 2, 1:19 AM EST | Severe Thunderstorm Warning | JKL | Menifee, Powell | 61 min |
| Mar 2, 1:25 AM EST | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 35 min |
| Mar 2, 1:25 AM EST | Severe Thunderstorm Warning | JKL | Morgan | 35 min |
| Mar 2, 1:28 AM EST | Tornado Warning | JKL | Menifee, Montgomery, Powell | 47 min |
| Mar 2, 1:33 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Owsley | 47 min |
| Mar 2, 1:36 AM EST | Flash Flood Warning | JKL | Elliott, Morgan | 3 hr |
| Mar 2, 1:36 AM EST | Flash Flood Warning | JKL | Lee, Wolfe | 3 hr |
| Mar 2, 1:38 AM EST | Severe Thunderstorm Warning | JKL | Rowan | 47 min |
| Mar 2, 1:45 AM EST | Severe Thunderstorm Warning | JKL | Elliott | 30 min |
| Mar 2, 1:51 AM EST | Flash Flood Warning | JKL | Magoffin | 5 hr |
| Mar 2, 1:54 AM EST | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 46 min |
| Mar 2, 2:08 AM EST | Flash Flood Warning | JKL | Johnson | 5 hr |
| Mar 2, 2:11 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Martin | 34 min |
| Mar 2, 2:24 AM EST | Severe Thunderstorm Warning | JKL | Knott | 36 min |
Nearby
Tornado Warnings in Kentucky, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.